Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 19, 2014, 01:19:21 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620378
  • Total Topics: 46740
  • Online Today: 283
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: changing kaletra to EFV and Truvada urgent reply  (Read 1464 times)

0 Members and 1 Guest are viewing this topic.

Offline sanitex

  • Member
  • Posts: 382
changing kaletra to EFV and Truvada urgent reply
« on: October 27, 2009, 01:31:24 AM »
H!
       my wife is on kaletra and Truvada but due to the price of kaletra here in thailand the cost is
180usd per month and much pills will be involve so we decide to change to stocrin (EFV and TRuvada).
my question are ,how many days can she wait before switch to sustiva?or can she just switch to it without wasting time?
pls your advice should be appreciate.but if you're on the same combo please kindly explain what kind of side effects
that you observed.
27/12/07 cd4 20 vl 1million
10/4 /08 cd4 86 vl 63
1/7/08  cd4 186 vl undetectable
16/10/08 cd4 196 vl undet
23/1/09 cd4 248 vl un
10/9/11 cd4 418 vl <40 %22
13/12/11 cd4 410 vl undet 23%
24/2/12 cd4 545 vl undet 26%
on 22/2/12 change truvada to Recovir-EM
due to no stock on Truvada.
10/9/11 cd4 418 vl <40 %22
7/7/12 cd4 359 vl <40 22%
23/8/12 cd4 400 vl <40 23%,
testosterone test 7.5 ng/ml and
thyroid (TSH)1.32 ulu/ml creatinine.eGFR blck 1.5 all fasting test morning.
13/12/2012 cd4 523 24% vl <40
18/3/2013 cd4  513  23% vl <40
regimen ATRIPLA
03/8/2013 cd4 429 22% vl <40
13/11/2013 cd4 455 23% vl <40
Anti-HBs test (quantitative ) Anti-HBs positive
Titer 16.95 mlu/ml <10.00
22/3/14 cd4 396 vl <40 % 24

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: changing kaletra to EFV and Truvada urgent reply
« Reply #1 on: October 27, 2009, 11:41:08 AM »
According to Dr. Joel Gallant, as long as the person is undetectable,  the switch can just be made seamlessly: she can just stop one combo one day and start taking the new combo the next day. Remember, this is only the case if she is currently undetectable.

Also, you should make sure that she does not have any prior resistance to the new drugs, which you would know based on her previous history of ARVs as well as by looking at a resistance test that she may have had in the past.

LINK:

http://www.hopkins-hivguide.org/q_a/patient/recent_questions/switching_meds.html?contentInstanceId=471267&siteId=7151

As far as side effects, there can be some side effects with the new combo, mainly due to the Efavirenz (Stocrin, Sustiva). Some people have vivid dreams and dizziness. Some people develop a rash, which usually goes away. Some people have no noticeable side effects. If you do a search on this site for "Atripla side effects" or "Sustiva side effects" you are likely to get results since this has come up fairly often on here.

These things are all matters that your doctor should be familiar with, have you discussed it with your doctor?

You can also look at the aidsmeds.com age for Atripla, as well as look up Sustiva and Truvada separately if you want:

http://www.aidsmeds.com/archive/Atripla_1613.shtml

Keep in mind that it's recommended to take these meds on an empty stomach and most people take it at night before going to bed. This helps minimize the most common side effects.
« Last Edit: October 27, 2009, 11:42:59 PM by Inchlingblue »

Offline sanitex

  • Member
  • Posts: 382
Re: changing kaletra to EFV and Truvada urgent reply
« Reply #2 on: November 17, 2009, 12:26:30 AM »
hello guys
                my wife definitely switch to (sustiva,Truvada)last night hopeing to see
what will come after her switching.let see for atleast  7days if there will be
much side effects despart vivid dream .i'll keep you guys update thanks.she's undetectable
with cd4 290 and 17% ,hopeing to see good result in future.
27/12/07 cd4 20 vl 1million
10/4 /08 cd4 86 vl 63
1/7/08  cd4 186 vl undetectable
16/10/08 cd4 196 vl undet
23/1/09 cd4 248 vl un
10/9/11 cd4 418 vl <40 %22
13/12/11 cd4 410 vl undet 23%
24/2/12 cd4 545 vl undet 26%
on 22/2/12 change truvada to Recovir-EM
due to no stock on Truvada.
10/9/11 cd4 418 vl <40 %22
7/7/12 cd4 359 vl <40 22%
23/8/12 cd4 400 vl <40 23%,
testosterone test 7.5 ng/ml and
thyroid (TSH)1.32 ulu/ml creatinine.eGFR blck 1.5 all fasting test morning.
13/12/2012 cd4 523 24% vl <40
18/3/2013 cd4  513  23% vl <40
regimen ATRIPLA
03/8/2013 cd4 429 22% vl <40
13/11/2013 cd4 455 23% vl <40
Anti-HBs test (quantitative ) Anti-HBs positive
Titer 16.95 mlu/ml <10.00
22/3/14 cd4 396 vl <40 % 24

Offline sanitex

  • Member
  • Posts: 382
Re: changing kaletra to EFV and Truvada urgent reply
« Reply #3 on: November 22, 2009, 11:48:54 PM »
hello guys
                    

 
                     just to put you guys update about her well been,she has took this combo for almost
seven days but i wonder why she complian about dizziness in the morning somedays not every morning.
but i tried to explian to her about the side effects of (sustiva)which our ID doc told her too,.but my question is
,is't possible to be the sustiva side effect ,maybe because she has just change from (kaletra)or can it subside
by its own after a while or more weeks to come?
« Last Edit: November 24, 2009, 02:19:56 AM by sanitex »
27/12/07 cd4 20 vl 1million
10/4 /08 cd4 86 vl 63
1/7/08  cd4 186 vl undetectable
16/10/08 cd4 196 vl undet
23/1/09 cd4 248 vl un
10/9/11 cd4 418 vl <40 %22
13/12/11 cd4 410 vl undet 23%
24/2/12 cd4 545 vl undet 26%
on 22/2/12 change truvada to Recovir-EM
due to no stock on Truvada.
10/9/11 cd4 418 vl <40 %22
7/7/12 cd4 359 vl <40 22%
23/8/12 cd4 400 vl <40 23%,
testosterone test 7.5 ng/ml and
thyroid (TSH)1.32 ulu/ml creatinine.eGFR blck 1.5 all fasting test morning.
13/12/2012 cd4 523 24% vl <40
18/3/2013 cd4  513  23% vl <40
regimen ATRIPLA
03/8/2013 cd4 429 22% vl <40
13/11/2013 cd4 455 23% vl <40
Anti-HBs test (quantitative ) Anti-HBs positive
Titer 16.95 mlu/ml <10.00
22/3/14 cd4 396 vl <40 % 24

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: changing kaletra to EFV and Truvada urgent reply
« Reply #4 on: November 23, 2009, 10:06:47 AM »
Dizziness is a common side effect of sustiva and many times it goes away after a few weeks......is she taking the medications at night before bed on an empty stomach? This is supposed to minimize the side effects.

If you do a search for "Atripla side effects" or "Atripla dizziness'' or "Sustiva" or other similar things, you should be able to find several threads discussing this.

Keep us posted.

If by any chance the side effects do get worse remember she should not just stop taking the meds altogether since this could lead to resistance. If she needs to stop then she should have a backup combo to take.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.